Alert archive / New Jersey / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 24, 2012, 1:19 PM EDT for Burlington County, New Jersey. It was in force for 56 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2012, 1:19 PM EDT (17:19 UTC)
- Expired
- May 24, 2012, 2:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Philadelphia/Mount Holly
County Burlington County, NJ
The radar
The Philadelphia radar (KDIX), 35 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 1:29 PM EDT | TSTM WND DMG | Medford, NJ | LARGE LIMBS DOWN |
| May 24, 1:29 PM EDT | HAIL 0.88 | Vincentown, NJ | |
| May 24, 1:34 PM EDT | HAIL 0.25 | Columbus, NJ | |
| May 24, 1:42 PM EDT | HAIL 0.5 | Lumberton, NJ | |
| May 24, 1:43 PM EDT | HAIL 0.75 | Medford, NJ | |
| May 24, 1:54 PM EDT | TSTM WND DMG | Mansfield Twp, NJ | WIRES REPORTED DOWN IN MANSFIELD. |
| May 24, 2:04 PM EDT | HAIL 0.5 | Medford, NJ | |
| May 24, 2:05 PM EDT | TSTM WND DMG | Florence Twp, NJ | WIRES REPORTED DOWN IN FLORENCE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 302 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
275
WWUS81 KPHI 241719
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
119 PM EDT THU MAY 24 2012
NJZ015-019-241815-
MERCER NJ-NORTHWESTERN BURLINGTON NJ-
119 PM EDT THU MAY 24 2012
...STRONG THUNDERSTORMS WILL AFFECT BURLINGTON AND MERCER COUNTIES...
AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED DEVELOPING STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM 12 MILES SOUTHEAST OF TRENTON TO 15 MILES SOUTHEAST OF
CAMDEN...MOVING NORTH AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR
EVESHAM AROUND 130 PM...CROSSWICKS...LUMBERTON AROUND 145
PM...YARDVILLE-GROVEVILLE...NWS OFFICE AROUND 200 PM...WHITE HORSE
AND FLORENCE AROUND 215 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS.
IF YOU SEE THREATENING WEATHER, MOVE INDOORS QUICKLY.
LAT...LON 3979 7485 3979 7488 4000 7500 4008 7489
4008 7487 4013 7482 4012 7478 4013 7474
4016 7472 4018 7474 4024 7467 4007 7458
$$
TFGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 24, 11:21 AM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 24, 11:21 AM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1121 AM EDT THU MAY 24 2012 .SYNOPSIS... A WEAK AREA OF HIGH PRESSURE AND A WEAK UPPER TROUGH WILL CONTINUE TO BRING UNSETTLED CONDITIONS TO THE AREA TODAY THROUGH FRIDAY. AN UPPER RIDGE WILL BUILD ACROSS THE AREA THIS WEEKEND INTO MONDAY WHILE LOW PRESSURE FORMS WELL TO THE SOUTH. THESE SYSTEMS WILL BRING SHOWERS AT TIMES FOR THE AREA THIS WEEKEND ALONG WITH INCREASING TEMPERATURES. A FRONT WILL CROSS THE AREA NEXT TUESDAY INTO WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... VISIBILITIES ARE STILL BELOW ONE MILE IN SPOTS ACROSS THE POCONOS. THIS WILL IMPROVE THIS AFTERNOON. ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE TO FIRE ACROSS THE I-95 CORRIDOR AND COASTAL PLAIN. MESOSCALE ANALYSIS SHOWED AN INCREASE IN CAPE THE LAST COUPLE HOURS. EVEN A SMALL AMOUNT OF MOISTURE CONVERGENCE AND FRONTOGENESIS CAN BE FOUND. COMBINE THE ABOVE WITH SECONDARY VORTICITY APPROACHING THE REGION FROM THE SOUTH, WE'LL CONTINUE TO CARRY THE GOING POPS INTO THE AFTERNOON. THE UPSLOPE AREAS REMAIN A BIT STABLE AT THIS TIME, BUT THAT SHOULD CHANGE THIS AFTERNOON. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/... THE LOWER LEVEL SOUTHERLY FLOW SHOULD REPLENISH SOME MOISTURE TONIGHT. ALL INSTABILITY APPEARS TO BE ELEVATED, BUT IT DOES EXIST. ANOTHER MID LEVEL IMPULSE IS PROGGED INTO OUR AREA WITH THIS FORECAST CYCLE, ALTHOUGH IT DOESN'T HAVE ANY ASSOCIATED Q-VECTOR CONVERGENCE. LOWER LEVEL FRONTOGENESIS IS PRACTICALLY NIL. THERE MAY BE SOME DIFFERENTIAL DIVERGENCE, BUT IT MAY BE OFF THE COAST. WE AGAIN UNCOMFORTABLY CARRY RATHER LOW CHANCE POPS WHICH ARE HIGHEST NORTHWEST. WE HAVE LEFT OUT ANY MENTION OF FOG AT THIS POINT. GUIDANCE AND CONTINUITY AGREED FAIRLY WELL ON TEMPERATURE, AND THEY WERE ACCEPTED. IT LOOKS LIKE ANOTHER MUGGY NIGHT. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... THE WEAK UPPER TROUGH THAT HAS BEEN ACROSS THE AREA THE PAST FEW DAYS FINALLY MOVES NORTHEAST OF THE AREA FRIDAY AND INTO NEW ENGLAND FRIDAY NIGHT. SCATTERED SHOWERS/TSTMS WILL BE OVER THE AREA FRI...BUT BECOME LESS IN COVERAGE BY SAT AS A RIDGE OF HIGH PRESSURE FROM THE WEST TRIES TO BUILD IN. THE LATEST OPERATIONAL RUNS SHOW LOW PRESSURE SPINNING OFF THE CAROLINA COAST THIS WEEKEND AND SEVERAL SHORT WAVES ROUNDING THE UPPER RIDGE. THESE WAVES BRING THE POSSIBILITY FOR SHOWERS/TSTMS WITH THEM. THE LOW OFF THE CAROLINAS MAY THROW BACK MOISTURE FROM THE OCEAN BACK ACROSS THE AREA. THESE SYSTEMS WILL KEEP US FROM HAVING A TOTALLY DRY FCST FOR THE WEEKEND AND MONDAY...BUT THE VAST MAJORITY OF THE TIME IT WILL BE DRY. ISOLATED/SCT SHOWERS AND TSTMS WILL BE AROUND FOR THE AFTERNOON HOURS. A BETTER CHC FOR SHOWERS/TSTMS WILL BE NEXT TUE-TUE NIGHT AS A LOW MOVES TO THE NORTH AND ITS ASSOCIATED FRONTS CROSS THE AREA. TEMPERATURES WILL CLIMB TO ABOVE NORMAL VALUES FRI AND STAY THERE THROUGH THE WEEKEND. MUCH ABOVE NORMAL TEMPERATURES WITH HIGHS CLOSE TO 90 WILL BE AROUND FOR MON AND TUE NEXT WEEK. WE WILL KEEP THE MENTION OF THE HIGH TEMPERATURES IN THE HWO PRODUCT THIS MORNING. ONCE THE FRONTS CROSS THE AREA NEXT TUE...TEMPERATURES WILL RETURN BACK TO A LITTLE ABOVE NORMAL WITH HIGHS IN THE LOW TO MID 80S. && .AVIATION /15Z THURSDAY THROUGH MONDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. FOR THE MOST PART, FOG WAS NOT AN ISSUE THIS MORNING, AND MAINLY WE WERE SEEING MVFR TO VFR VISIBILITIES AROUND DAYBREAK. AN EXCEPTION WAS AT ILG POSSIBLY BECAUSE OF THE FLOW OFF THE BAY. REGARDING CEILINGS, MOST TAF SITES WERE ON THE CUSP BETWEEN IFR AND MVFR EARLY THIS MORNING, WITH THE SOUTHEASTERN TAF SITES MOST DIFFICULT TO FORECAST INSOFAR AS STRATUS THERE WAS MORE PATCHY THAN IT WAS FURTHER INLAND. OUR TAF AT MIV WAS ON THE PESSIMISTIC SIDE, BUT STRATUS WAS CONTINUING TO REDEVELOP THERE. REGARDING ACY, WE HAVE GONE WITH AN OPTIMISTIC VFR FORECAST GIVEN INDICATIONS FROM SATELLITE DATA. ELSEWHERE, WE FORECAST EITHER LOW MVFR OR IFR CEILINGS THROUGH DAYBREAK, AFTER WHICH TIME WE FORECAST ALL CEILINGS AND ANY LOW VISIBILITIES TO RISE TO VFR DURING THE COURSE OF THE MORNING. GENERALLY SOUTHEAST WINDS AT NEAR 10 KNOTS ARE EXPECTED. WE THEN FORECAST A MODEST DETERIORATION TO MVFR CONDITIONS TOWARD THE END OF THE 06Z TAF PERIOD. CONVECTION IS POSSIBLE TODAY, BUT NOT CERTAIN ENOUGH TO CARRY IN ANY ONE TAF. OUTLOOK...MOSTLY FINE FLYING WEATHER FRIDAY AND THROUGH THE HOLIDAY WEEKEND. SCATTERED SHOWERS/TSTMS MAY CREATE LOCALLY POOR CIGS/VSBYS DURING THE AFTERNOONS. OVERNIGHT FOG MAY CREATE RESTRICTIONS IN VSBY EACH NIGHT. && .MARINE... WE ARE FORECASTING SUB-ADVISORY SOUTHEAST WINDS OF AROUND 10 KNOTS AND SUB-ADVISORY SEAS THROUGH TONIGHT. OUTLOOK... SUB-SCA CONDITIONS SHOULD CONTINUE FRIDAY AND THROUGH THE HOLIDAY WEEKEND. THE BIGGEST HAZARD IN THE OUTLOOK PERIOD WOULD BE ISOLATED TO SCATTERED TSTMS. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...O'HARA NEAR TERM...DELISI/KRUZDLO SHORT TERM...DELISI LONG TERM...O'HARA AVIATION...DELISI MARINE...DELISI
Hazardous weather outlook, May 24, 4:42 AM EDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 442 AM EDT THU MAY 24 2012 DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012>014-016-020>024- 026-027-PAZ054-055-060>062-250845- KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 442 AM EDT THU MAY 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ015-017>019-PAZ067>071-250845- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 442 AM EDT THU MAY 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE COMBINATION OF HIGH TEMPERATURES AND HIGH HUMIDITY LEVELS MAY LEAD TO HEAT INDEX VALUES IN THE UPPER 90S TO AROUND 100 IN URBAN AREAS DURING THE HOLIDAY WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-250845- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 442 AM EDT THU MAY 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 24, 12:52 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1252 PM EDT THU MAY 24 2012
NJZ017-018-022-241745-
ATLANTIC NJ-CAMDEN NJ-GLOUCESTER NJ-
1252 PM EDT THU MAY 24 2012
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
ATLANTIC...CAMDEN AND GLOUCESTER COUNTIES...
AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SMALL CLUSTER OF THUNDERSTORMS IN FAR WESTERN ATLANTIC COUNTY INTO
SOUTHEASTERN GLOUCESTER AND CAMDEN COUNTIES. THIS CLUSTER OF STORMS
IS MOVING NORTHWEST AT 25 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.
SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE
STORMS.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
LAT...LON 3959 7467 3951 7499 3983 7531 3993 7498
3986 7491 3979 7491 3978 7489 3978 7485
FORECASTER: GORSESpecial weather statement, May 24, 1:19 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
119 PM EDT THU MAY 24 2012
NJZ015-019-241815-
MERCER NJ-NORTHWESTERN BURLINGTON NJ-
119 PM EDT THU MAY 24 2012
...STRONG THUNDERSTORMS WILL AFFECT BURLINGTON AND MERCER COUNTIES...
AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED DEVELOPING STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM 12 MILES SOUTHEAST OF TRENTON TO 15 MILES SOUTHEAST OF
CAMDEN...MOVING NORTH AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR
EVESHAM AROUND 130 PM...CROSSWICKS...LUMBERTON AROUND 145
PM...YARDVILLE-GROVEVILLE...NWS OFFICE AROUND 200 PM...WHITE HORSE
AND FLORENCE AROUND 215 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS.
IF YOU SEE THREATENING WEATHER, MOVE INDOORS QUICKLY.
LAT...LON 3979 7485 3979 7488 4000 7500 4008 7489
4008 7487 4013 7482 4012 7478 4013 7474
4016 7472 4018 7474 4024 7467 4007 7458
TFGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 12:52 PM EDT | Special Weather Statement | PHI | Camden, Gloucester | 53 min |
| May 24, 1:06 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Camden, Gloucester | 94 min |
| May 24, 1:18 PM EDT | Severe Thunderstorm Warning | PHI | Camden, Gloucester | 38 min |
| May 24, 1:27 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden | 48 min |
| May 24, 1:36 PM EDT | Areal Flood Advisory | PHI | Burlington | 84 min |
| May 24, 1:47 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Mercer, Monmouth | 43 min |
| May 24, 1:50 PM EDT | Flash Flood Warning | PHI | Burlington | 89 min |
| May 24, 2:01 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Mercer | 83 min |
| May 24, 2:08 PM EDT | Severe Thunderstorm Warning | PHI | Mercer | 52 min |
| May 24, 2:21 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Somerset | 97 min |
| May 24, 2:32 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Mercer | 29 min |
| May 24, 2:36 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer | 54 min |
| May 24, 3:13 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Warren | 91 min |
| May 24, 3:38 PM EDT | Special Weather Statement | PHI | Hunterdon, Somerset | 67 min |
| May 24, 4:23 PM EDT | Special Weather Statement | PHI | Morris, Sussex, Warren | 97 min |
| May 24, 1:57 PM EDT | Special Weather Statement | PHI | Delaware, Philadelphia | 63 min |
| May 24, 2:26 PM EDT | Special Weather Statement | PHI | Delaware, Montgomery | 64 min |
| May 24, 3:09 PM EDT | Special Weather Statement | PHI | Berks, Lehigh | 66 min |
| May 24, 3:16 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Lehigh, Northampton | 59 min |
| May 24, 3:39 PM EDT | Areal Flood Advisory | PHI | Berks, Montgomery | 57 min |
| May 24, 4:00 PM EDT | Areal Flood Advisory | PHI | Carbon, Monroe | 67 min |
| May 24, 4:07 PM EDT | Special Weather Statement | PHI | Carbon, Monroe | 83 min |
| May 24, 4:19 PM EDT | Special Weather Statement | PHI | Cecil | 56 min |
Nearby
Special Weather Statements in New Jersey, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.